Homogeneous self dual cones versus Jordan algebras. The theory revisited
Annales de l'Institut Fourier, Volume 28 (1978) no. 1, p. 27-67
Let 𝔐 be a Jordan-Banach algebra with identity 1, whose norm satisfies:(i) abab,   a,b𝔐(ii) a 2 =a 2 (iii) a 2 a 2 +b 2 .𝔐 is called a JB algebra (E.M. Alfsen, F.W. Shultz and E. Stormer, Oslo preprint (1976)). The set 𝔐 + of squares in 𝔐 is a closed convex cone. (𝔐,𝔐 + ,1) is a complete ordered vector space with 1 as a order unit. In addition, we assume 𝔐 to be monotone complete (i.e. 𝔐 coincides with the bidual 𝔐 ** ), and that there exists a finite normal faithful trace ϕ on 𝔐.Then the completion {𝔐 + } ϕ of 𝔐 + with respect to the Hilbert structure defined by ϕ, is characterized by three properties: self duality, homogeneity (in the sense of A. Connes, Ann. Inst. Fourier, Grenoble, 24, 4 (1974), 121–155) and existence of a trace vector.
Soit 𝔐 une J.B. algèbre, c’est-à-dire, une algèbre de Jordan-Banach dont la norme satisfait :(i) abab(ii) a 2 =a 2 (iii) a 2 a 2 +b 2 ,    a,b𝔐.On suppose que 𝔐 est monotone fermée (i.e., 𝔐 coïncide avec 𝔐 ** ) et que (𝔐 possède une trace finie, normale, fidèle. La fermeture (𝔐 ¯ + ) ϕ de 𝔐 + ={a 2 a𝔐} par rapport à la structure hilbertienne déduite de ϕ est caractérisée par trois propriétés géométriques : autopolarité, homogénéité au sens de A. Connes, et existence d’un vecteur trace.
@article{AIF_1978__28_1_27_0,
     author = {Bellissard, Jean and Iochum, B.},
     title = {Homogeneous self dual cones versus Jordan algebras. The theory revisited},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Louis-Jean},
     address = {Gap},
     volume = {28},
     number = {1},
     year = {1978},
     pages = {27-67},
     doi = {10.5802/aif.680},
     zbl = {0365.46040},
     mrnumber = {80b:46082},
     language = {en},
     url = {http://www.numdam.org/item/AIF_1978__28_1_27_0}
}
Bellissard, Jean; Iochum, B. Homogeneous self dual cones versus Jordan algebras. The theory revisited. Annales de l'Institut Fourier, Volume 28 (1978) no. 1, pp. 27-67. doi : 10.5802/aif.680. http://www.numdam.org/item/AIF_1978__28_1_27_0/

[1]M. Ajlani, Les cônes autopolaires en dimension finie, Séminaire Choquet 1974/1975, n° 18. | Numdam | Zbl 0344.46024

[2]A.A. Albert and L.J. Paige, On a homomorphism property of certain Jordan algebras, Trans. Amer. Math. Soc., 93 (1959), 20-29. | MR 21 #7240 | Zbl 0089.02001

[3]E.M. Alfsen, Compact convex sets and boundary integrals, Ergebnisse der Mathematik und ihrer Grenzgebiete, Vol. 57 Springer Verlag, 1971. | MR 56 #3615 | Zbl 0209.42601

[4]E.M. Alfsen and T.B. Andersen, Split faces of compact convex sets, Proc. London Math. Soc., 21 (1970), 415-442. | MR 44 #2012 | Zbl 0207.12204

[5]E.M. Alfsen and T.B. Andersen, On the concept of center in A(K), J. London Math. Soc., 4 (1972), 411-417. | MR 45 #9096 | Zbl 0232.46016

[6]E.M. Alfsen and F.W. Shultz, a) Non commutative spectral theory for affine function spaces on convex sets, Mem. Amer. Math. Soc. Vol. 6, n° 172 (1976). b) State space of Jordan algebras, Oslo preprint (1976). | MR 54 #943 | Zbl 0337.46013

[7]E.M. Alfsen, F.W. Shultz and E. Størmer, A Guelfand-Naimark theorem for Jordan algebras, Oslo preprint (1975).

[8]H. Araki, Some properties of modular conjugation operator of von Neumann algebras and a non commutative Radon-Nykodim theorem with a chain rule, Pacific Journ. Math. 50, n° 2 (1974), 309-354. | MR 50 #2929 | Zbl 0287.46074

[9]G.P. Barker, The lattice of faces of a finite dimensional cone, Linear Alg. and its Appl., 7 (1973), 71-82. | MR 47 #1634 | Zbl 0249.15010

[10]G.P. Barker and J. Foran, Self dual cones in euclidean spaces, to appear in Linear Alg. and its Appl. | Zbl 0319.15012

[11]J. Bellissard, B. Iochum and R. Lima, Cônes autopolaires homogènes et facialement homogènes, C.R. Acad. Sci. Paris, 282 (1976), 1363-1365. | MR 55 #1047 | Zbl 0333.17008

[12]G. Birkhoff, Lattice theory, 3rd ed., New York 1961. | MR 23 #A815 | Zbl 0126.03801

[13]W. Bös, A classification for self dual cones in Hilbert spaces, Osnabrück preprint 1976. | Zbl 0385.46011

[14]W. Bös, Direct integrals of self dual cones and standard forms of von Neumann algebras, Inventiones Mathematicae, 37 (1976), 241-251. | Zbl 0354.46044

[15]W. Bös, The structure of finite homogeneous cones and Jordan algebras, Osnabrück preprint, July 1976.

[16] H. Braun and M. Koecher, Jordan algebren, Springer Verlag, Berlin 1966. | MR 34 #4310 | Zbl 0145.26001

[17] H. Brezis, Opérateurs maximaux monotones et semi-groupes de contractions dans les espaces de Hilbert, Amsterdam, North-Holland Pub. 1973. | MR 50 #1060 | Zbl 0252.47055

[18] A. Connes, Groupe modulaire d'une algèbre de von Neumann, C.R. Acad. Sci. Paris, 274 (1972), 1923-1926. | MR 46 #2443 | Zbl 0245.46091

[19] A. Connes, Caractérisation des espaces vectoriels ordonnés sous-jacents aux algèbres de von Neumann, Ann. Inst. Fourier, Grenoble, 24, 4 (1974), 121-155. | Numdam | MR 51 #13705 | Zbl 0287.46078

[20] J. Dixmier, Les algèbres d'opérateurs dans l'espace hilbertien, Gauthiers-Villars, Paris 1969. | Zbl 0175.43801

[21] G. Effros and E. Størmer, Jordan algebras of self-adjoint operators, Trans. Amer. Math. Soc., 127 (1967), 313-316. | MR 34 #6550 | Zbl 0171.11502

[22] H. Freudenthal, Teilweise geordnete Moduln, Proc. Acad. Sci. Amsterdam, 39 (1936), 641-651. | JFM 62.0091.01 | Zbl 0014.31302

[23] H. Freudenthal, Oktaven, Ausnahmegruppen und Oktavengeometrie, Math. Inst. der Rijksuniversitet te Utrecht 1951, M.R. (13,433). | Zbl 0056.25905

[24] M. Guyot, Private communication.

[25] U. Haagerup, The standard form of von Neumann algebras, Math. Scand., 37 (1975), 271-283. | MR 53 #11387 | Zbl 0304.46044

[26] E. Haynsworth and A.J. Hoffman, Two remarks on copositive matrices, Linear Alg. and its Appl., 2 (1969), 387-392. | MR 40 #1411 | Zbl 0185.08004

[27] B. Iochum, Cônes autopolaires dans les espaces de Hilbert, Thèse de 3ème cycle, Marseille, 1975.

[28] N. Jacobson, Structure and representations of Jordan algebras, Amer. Math. Soc. Pub., 39 Providence, 1968. | MR 40 #4330 | Zbl 0218.17010

[29] G. Janssen, Formal-reelle Jordanalgebren unendlicher Dimension und verallgemeinerte Positivitätsbereiche, Journ. reine u. angew. Math., 249 (1971), 143-200. | MR 54 #12846 | Zbl 0219.17009

[30] G. Janssen, Reelle Jordanalgebren mit endlicher Spur, Manuscripta Math., 13 (1974), 237-273. | MR 50 #9991 | Zbl 0291.17011

[31] G. Janssen, Die Struktur endlicher schwach abgeschlossener Jordan Algebren, Stetige Algebren : Manuscripta Math., 16 (1975), 277-305 ; Diskrete Jordan Algebren : Manuscripta Math., 16 (1975), 307-332. | MR 51 #13710b | Zbl 0318.17014

[32] G. Janssen, Die Verbandstheoretische Struktur der Positiven Ordnungsideale von Positivitätsbereichen, Preprint.

[33] P. Jordan, J. Von Neumann and E. Wigner, On an algebraic generalization of the quantum mechanical formalism, Ann. of Math., 36 (1934), 29-64. | JFM 60.0902.02 | Zbl 0008.42103

[34] R.V. Kadison, Isometries of operator algebras, Ann, of Math., 54 (1951), 325-338. | MR 13,256a | Zbl 0045.06201

[35] S. Kakutani, Concrete representation of abstract (M)-spaces. (A characterization of the space of continuous functions), Ann. of Math., 42 (1941), 994-1024. | Zbl 0060.26604

[36] S. Kakutani, Concrete representation of abstract (L)-spaces and the mean ergodic theorem, Ann. of Math., 42 (1941), 523-537. | JFM 67.0419.01 | MR 2,318d | Zbl 0027.11102

[37] M. Koecher, Positivitätsbereiche im Rn, Amer. Journ. of Math., 79 (1953), 575-596. | MR 19,867g | Zbl 0078.01205

[38] J.L. Koszul, Trajectoires convexes de groupes affines unimodulaires, Essays on Topology and Related Topics, Mémoires dédiés à G. de Rahm, Springer Verlag, Berlin 1970. | MR 44 #363 | Zbl 0213.36002

[39] W. Luxemburg and A.C. Zaanen, Riesz spaces, North Holland Publ. Amsterdam 1971. | MR 58 #23483 | Zbl 0231.46014

[40] J.T. Marti, Topological representation of Abstract Lp-spaces, Math. Ann., 185 (1970), 315-321. | MR 41 #5933 | Zbl 0182.45501

[41] J.J. Moreau, Décomposition orthogonale d'un espace hilbertien selon deux cônes mutuellement polaires, C.R. Acad. Sci. Paris, 255 (1962), 238-240. | MR 25 #3346 | Zbl 0109.08105

[42] R.C. Penney, Self dual cones in Hilbert space, Journ. Funct. Ana., 21 (1976), 305-315. | MR 53 #6295 | Zbl 0322.46015

[43] F. Riesz and B. Sz.Nagy, Leçons d'analyse fonctionnelle, Budapest 1953. | MR 15,132d | Zbl 0051.08403

[44] O.S. Rothaus, The construction of homogeneous convex cones, Ann. Math., 83 (1966), 358-376. Correction : Ann. Math., 87 (1968), 399. | MR 34 #2029 | Zbl 0138.43302

[45]O.S. Rothaus, Domains of positivity, Abh. Math. Semin. Univ. Hamburg, 24 (1960), 189-235. | MR 22 #12540 | Zbl 0096.27903

[46]S. Sakai, C*-algebras and W*-algebras, Ergebnisse der Mathematik und ihrer Grenzgebiete, Vol 60, Berlin 1971. | MR 56 #1082 | Zbl 0219.46042

[47]H. Schneider and M. Vidyasagar, Cross-positive matrices, Siam J. Numer. Anal., 7 (1970), 508-519. | MR 43 #3283 | Zbl 0245.15008

[48]I.E. Segal, Postulates for general quantum mechanics, Ann. of Math., 48 (1947), 930-948. | MR 9,241b | Zbl 0034.06602

[49]H.H. Shaefer, Topological Vector spaces, Graduate Texts in Mathematics, Springer Verlag, New York 1971. | Zbl 0217.16002

[50]E. Størmer, On the Jordan structure of C*-algebras, Trans. Amer. Math. Soc., 120 (1966), 438-447. | Zbl 0136.11401

[51]E. Størmer, Jordan algebras of type I, Acta Math., 115 (1966), 165-184. | MR 35 #754 | Zbl 0139.30502

[52]E. Størmer, Irredictible Jordan algebras of self adjoint operators, Trans. Amer. Math. Soc., 130 (1968), 153-166. | Zbl 0164.44602

[53] M. Takesaki, Tomita's theory of modular Hilbert algebras and its applications, Lecture notes in Math. n° 128, Springer Verlag, Berlin 1970. | MR 42 #5061 | Zbl 0193.42502

[54]D. Topping, Jordan algebras of self adjoint operators, Mem. Amer. Math. Soc., n° 53 (1965). | MR 32 #8198 | Zbl 0137.10203

[55]E.B. Vinberg, The theory of convex homogeneous cones, Trans. Moscow Math. Soc., 12 (1963), 340-403. | Zbl 0138.43301

[56]E.B. Vinberg, The structure of groups of automorphisms of a homogeneous convex cone, Trans. Moscow Math. Soc., 14 (1965), 63-93. | MR 34 #1457 | Zbl 0311.17008

[57]W. Wils, The ideal center of partially ordered vector spaces, Acta Mathematica, 127 (1971), 41-77. | MR 57 #3819 | Zbl 0224.46010

[58]S.L. Woronowicz, On the purification of factor states, Commun. Math. Phys., 28 (1972), 221-235. | MR 46 #9755 | Zbl 0244.46075

[59]S.L. Woronowicz, Self polar forms and their applications to the C*-algebra theory, Reports on Math. Phys., 6 (1974), 487-495. | MR 54 #13584 | Zbl 0343.46037